Tsh Level

TSH or thyroid-stimulating hormone is produced by the pituitary gland to regulate the amount of thyroid hormones (T3 and T4) it produces. An increase or decrease in the level of the hormone can indicate hyperthyroidism or hypothyroidism.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Does drinking alcohol affect hypothyroidism?

Query: Hi doctor, I noticed that, after drinking alcohol, I feel exhausted and weak, after a week. I also have pain behind my eyes and a constant headache. I am curious if it is related to the thyroid or something else. Does alcohol affect patients with hypothyroidism?  Read Full »


Dr. Shaikh Sadaf

Answer: Hello, Welcome to icliniq.com. I just read your query. Yes, alcohol does affect people who have hypothyroidism. It affects the hypothalamic-pituitary-thyroid axis and causes suppression of the thyroid gland in a normal individual. But in those who already have a hypo-functioning thyroid gland, th...  Read Full »

Why am I having itchy rashes and bumps on my skin at the time of periods?

Query: Hi doctor, I am a 31 year old female. I have rashes and bumps, that itch and look like they are big bites, but they are not. They come and go in different places and are more frequent around the time of my periods. I have had these bumps for seven months now. I am attaching a picture, what are thes...  Read Full »


Dr. Shaikh Sadaf

Answer: Hello, Welcome to icliniq.com. I just read your query and saw the attachment provided by you (attachment removed to protect patient identity), and it appears that you have urticaria or hives in simpler terms. These usually occur when your immune system is a bit low such as during your periods, af...  Read Full »

Will Rhinocort cause sleep problems?

Query: Hi doctor, I am stress-free and moderately active person. I play sports two to three times a week and have no other major health problem such as hypertension, hyperthyroidism, high cholesterol, etc. I have been using Rhinocort Aqua once a day on each nostril for four years and recently I have exper...  Read Full »


Dr. Sadaf Mustafa

Answer: Hi, Welcome to icliniq.com. Indeed it has low dose steroid, but the systemic absorption is very less. I would suggest reducing the dose to once daily and avoid using caffeinated beverage, exercise and stressful activities before nap time. If this does not work, then consider discontinuing it gradual...  Read Full »

My urine color remains yellow for a year. Why?

Query: Hi doctor, I used to get mouth ulcers and throat infections frequently for one and half month, then my chest, back, and palm started itching. After which, I started getting blood in urine, and burning sensation during urination. My urine color changed to yellow, and it started to smell a lot. I hav...  Read Full »


Dr. Rakesh Kumar Bahunuthula

Answer: Hi, Welcome to icliniq.com. Your history and complaints are suggestive of UTI (urinary tract infection), either resolved or partially treated. The color of urine is not a factor in deciding the status of the infection. Most people have an inherent tendency for yellow colored urine, which has noth...  Read Full »

Does TSH value change after thyroid surgery?

Query: Hello doctor,I underwent surgery on my thyroid glands five years back and taking tablet Thyronorm 100 mcg regularly. When I did a thyroid function test, and my TSH values are high. I had the same issue 18 months back.Kindly help.  Read Full »


Dr. Thiyagarajan T

Answer: Hi, Welcome to icliniq.com. I suggest taking tablet Thyronorm (Thyroxine) 112 mcg daily (You can take it as 100 mcg + 12.5 mcg). Repeat TSH (thyroid-stimulating hormone) and FT4 (free thyroxine) after six weeks. I would like to know a few things: 1) Do you take the tablet daily without failing i...  Read Full »

Do I need to be concerned about a slightly high free T4 level?

Query: Hi doctor, I am a 59 year old male in generally excellent health. I am 5'10" tall and weighs 170 pounds. I am very fit for my age. I just had an annual physical and laboratory work, and it was generally excellent. I had a complete thyroidectomy before nine years due to several large but benign cysts...  Read Full »


Dr. Swaraj S W

Answer: Hi, Welcome to icliniq.com. I do not think that you should be concerned. For the free T4 to get high and cause worried your TSH (thyroid stimulating hormone) should get suppressed, which is not the case with you. I would suggest you keep the same dose and repeat TSH and free T4 after two months. S...  Read Full »

I am worried about my blood reports. Kindly suggest.

Query: Hi doctor, Recently, I had a blood test. The report shows, TSH is 14.2, cardiac risk factor 7.1, high cholesterol and low iron and hemoglobin. At the same time, I have periods for the last 20 days. So, I had Destrogen twice a day. Now, I am taking Iron, Calcium and cholesterol tablets after dinner. ...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. First, do not worry as everything is very well treatable. Regarding your thyroid, were you a known hypothyroid or just now detected? If you are a known case and on 100 ug since long, then dose needs to be increased to 112.5 as TSH (thyroid-stimulating hormone) is more ...  Read Full »

Why is there weight gain and tiredness in hypothyroidism even after taking Thyronorm?

Query: Hi doctor, I have been taking thyroid medicine (Thyronorm) for over a year now. First, I use to take Thyronorm 25, and now I am taking Thyronorm 50. I cannot see any visible changes. I get tired easily, and I have gained too much weight. I have attached my reports for your reference. Kindly help me...  Read Full »


Dr. Satyajit Jalinder Pawar

Answer: Hello, Welcome to icliniq.com. I have gone through your query and have looked at the reports you have provided (attachments removed to protect the patient's identity). As seen in reports, your TSH (thyroid-stimulating hormone) level is 12, any level more than 10, and the presence of symptoms is ...  Read Full »

Will intake of Thyronorm cause a spike in the level of TSH?

Query: Hi doctor, Before six months, I took a thyroid test. My FT3, FT4, and TSH were within range. But when I did a test this week, I had a TSH of 14.69 mIU/L and FT3 and FT4 are within range. I am taking Thyronorm 125 mcg for two and a half years. Do I need to adjust its dose for having higher TSH level...  Read Full »


Dr. Nasir

Answer: Hi, Welcome to icliniq.com. The thyroid hormone present in the blood is made of two components such as free component and bound component. A free component is usually effective. While measuring hormone levels, we need to take both free and bound forms into consideration. As your free form is n...  Read Full »

Can reduced TSH level cause irregular heart beat and hand tremors?

Query: Hi doctor, I have a low TSH level. But they remain within normal range. My T3 and T4 levels are normal. I have irregular heartbeats, hand tremors, fatigue, irregular periods. What is the cause?   Read Full »


Dr. Nasir

Answer: Hi, Welcome to icliniq.com. As your TSH (thyroid-stimulating hormone) is in lower range with normal values of T3 (tri-iodothyronine) and T4 (thyroxine), then it is necessary to check your free T3 levels. In our body, T3 and T4 occur in free and bound form. Free-form always remains active. As y...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.